# SDR CA121206008

- Difficulty date: December 3, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Emb EMB-500
- Aircraft time: 838 hours
- Engine: Pwc PW617FE
- System (JASC): 7497 · Ignition System Wiring
- Part: Lead
- Part number: 35C370701
- Condition: Failed
- Location: Igniter
- Part time: 1,653 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) MOC RECEIVED A CALL FROM THE FLIGHT CREW.  THE CREW REPORTED DURING THE START OF ENGINE NR 1 THERE WAS NO ITT INCREASE ABOVE 12 DEGREE DURING ROTATION.  CREW RESET THE ACFT AND CYCLED THE IGNITION SWITCH TO OFF AND ATTEMPTED ANOTHER START.  ON THE 2ND ATTEMPT THE NR 1 ENGINE STARTED BUT CREW STATED THERE WAS A HEAVY FUEL ODOR IN THE CABIN THEN CALLED MOC EXPLAINING THE EVENTS.  MOC DISCUSSED THE EVENTS WITH THE CREW AND CONSULTED WITH THE DOM THE EVENTS IT WAS AGREED FOR MOC TO CONTACT THE CREW AND ASK FOR A 3RD ATTEMPT TO START THE NR 1 ENGINE.  MOC CONTACTED THE CREW TO REQUEST A 3RD START,  DURING START IT WAS NOTED NO ITT TEMP ABOVE 35 DEGREES DURING ROTATION AND THE FEDUC SYS ABORTED THE START, CREW SAID THERE WAS FUEL EXITING THE EXHAUST AND LOWER COWL.  MOC AT THAT POINT NOTIFIED A MAINTENANCE TECH THAT HE WOULD HAVE TO DISPATCH TO RECOVER THE ACFT.   MOC CONTACTED THE FIELD SERVICE REP FSR AND EXPLAINED THE EVENTS.  THE FSR ADVISE THAT THE IGNITION SYS COMPUTER ALTERNATES BETWEEN IGNITER PLUGS AND SUSPECTED THAT WE MAY HAVE 1 IGNITER PLUG OR IGNITER BOX INOPERATIVE.  THE DISPATCHING MAINTENANCE TECH WAS ADVISED OF THIS INFORMATION PRIOR TO DISPATCH.  UPON ARRIVAL TO THE LOWER COWL OF ENGINE NR 1 WAS LOWERED AND THE LT IGNITER LEAD FALL FROM THE IGNITER.  THE MAINTENANCE TECH RESECURED THE LEAD AND THE ACFT WAS GROUND RUN AND RETURNED.  RECORDS INDICATE THE IGNITER WAS CHANGED ON NOV 13 2012 APPROXIMATELY 35 HOURS AGO. THE EMM 74-20-01-400-801 STATES THE IGNITER PLUG LEAD SHOULD HAVE BEEN TORQUED TO 115 TO 135 LB" DURING THE LEADS INSTALLATION.  QA INVESTIGATION REVEALED THAT THIS TASK WAS CARREID OUT CORRECTLY.  WORK CARDS ISSUED TO CARRY OUT A FLEET INSPECTION OF THE IGNITER LEAD TORQUING.
